My typical patient with trochanteric bursitis of the hip(the most common type) is over 40 and is not a dancer so I would refer someone like you who has had it at a young age and possibly due to your activities to an ortho, In my patient population,some of the treatments I use are injection with corticosteroids and an anesthetic, moist heat pads such as therma care(OTC) and lidoderm patch which is a prescription lidocaine anesthetic patch FDA approved for pain after shingles. When given for trochanteric bursisitis it is an " off label use" since it is not approved by the FDA for that indication. There are specific instructions from the manufacturer how many patches one can wear, for how long and how to safely dispose.View Thread
OA is most common over 40. I often check for too much iron(ferriten) in patients who have early OA. While not common, some patients do not metabolize iron well which can be a risk foactor for OA. It is best to avoid medication if trying to conceive so I encourage my patients to see how they are feeling before trying to conceive. Talking with the rehab doctor will be useful and hopefully reassuring to you.View Thread
Hope this helps.There are medications used in the US to treat aan arthritis condition called Ankylosing Spondylitis. Perhaps this is what you have. If so, these medicatons help with joint pain but do not reverse any joint damamge. One down side of these meds is that they can increase the risk of serious infections such as tuberculosis.View Thread
So sorry about your daughter.I have not heard of this problem associated with gastric bypass Of course, that does not mean it is not related.. Possbily the surgeon can look into this further by doing a review of the medical literature through the hospital medical library.View Thread
TNF blockers such as Enbrel, Humira, Simponi and Remicade are approved to treat Ank Spon. They are helpful for inflammation associated with prolonged AM stiffness but typically do not help damage joints. I discuss the TNF blockers in my book Arthritis Without Pain. The Miracle of TNF blockers.There is an increased risk of reactivating tuberculosis with these drugs so they can be a problem for patients who live in countries such as India where there is an increased incidence of TBView Thread
Randy Sorry to hear about your AVN.This is a tough issue as you know and is a rare but possible complication from prednisone treatment. It is more likely to occur in doses over 15mg. per day. Early AVN can be diagosed by MRI and is not typically seen on regular xrays. In the past, Johns Hopkins Medical School did research in this condtion.View Thread
Basal joint arthritis is fairly common. I have not heard of an association with this problem and shoulder and elbow pain. Possible, avoidance of using the thumb could increase stress proximally to the areas you noted. If one of my patients had this question, I would ask them to discuss with an orthopaedic who had expertise in the upper extremity.View Thread
Unfortunately, in my adult patients; some will not re capture the benefit of a medication once they stop it and resume when disease activity recurs. I don't have experience with patients in your daughter's age group so I am sorry to not be able to offer suggestions. I hope she feels better.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.